Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 4, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Apr 23, 2025, 2:06 PM CDT for Marshall County, Riley County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2025, 2:06 PM CDT (19:06 UTC)
- Expired
- Apr 23, 2025, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Marshall County, KS, Riley County, KS
The radar
The Topeka radar (KTWX), 72 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2161 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
754
WGUS53 KTOP 231906
FFWTOP
KSC117-161-232200-
/O.NEW.KTOP.FF.W.0004.250423T1906Z-250423T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Topeka KS
206 PM CDT Wed Apr 23 2025
The National Weather Service in Topeka has issued a
* Flash Flood Warning for...
Southwestern Marshall County in northeastern Kansas...
North Central Riley County in northeastern Kansas...
* Until 500 PM CDT.
* At 206 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Randolph.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3957 9681 3961 9674 3961 9652 3957 9657
3957 9658 3954 9660 3953 9663 3952 9664
3951 9664 3948 9668 3940 9678 3955 9684
FLASH FLOOD...RADAR INDICATED
$$
Teefey1 follow-up statement
729
WGUS73 KTOP 232155
FFSTOP
Flash Flood Statement
National Weather Service Topeka KS
455 PM CDT Wed Apr 23 2025
KSC117-161-232205-
/O.EXP.KTOP.FF.W.0004.000000T0000Z-250423T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marshall KS-Riley KS-
455 PM CDT Wed Apr 23 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 5 PM CDT THIS AFTERNOON FOR
SOUTHWESTERN MARSHALL AND NORTH CENTRAL RILEY COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3957 9681 3961 9674 3961 9652 3957 9657
3957 9658 3954 9660 3953 9663 3952 9664
3951 9664 3948 9668 3940 9678 3955 9684
$$
53What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 12:32 PM CDT, 1 hour 34 minutes earlier. Its key messages:
- Wet pattern continues through early Friday which may lead to isolated flooding.
- Small chances for severe storms this afternoon and tonight.
Area forecast discussion, Apr 23, 12:32 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1232 PM CDT Wed Apr 23 2025 .KEY MESSAGES... - Wet pattern continues through early Friday which may lead to isolated flooding. - Small chances for severe storms this afternoon and tonight. && .DISCUSSION... Issued at 350 AM CDT Wed Apr 23 2025 Showers and some thunderstorms persist over southeastern areas with some moisture influx on a moderate low-level jet. A more focused area of convection is more likely to form in central Kansas around midday as a small-scale upper wave moves along a weak frontal boundary. Enough instability will likely be in place over eastern Kansas to support this activity spreading into the local area by early afternoon. Outside of this forcing, modest isentropic lift may lead to more isolated convection. CAPE values around 1000 J/kg with shear near 30 knots may lead to more isolated strong to severe storms this afternoon and evening. A stronger upper wave looks to push across the area Thursday into early Friday. A strong to severe storm or two can't be ruled out for these periods either with similar instability and shear likely. Precipitable water values in the 1-1.5" range will continue to support locally heavy rainfall Overall precipitation chances seem a bit lower on recent models/ensembles than earlier/current NBM values and have lowered chances closer to means and MOS. A relative lull in precipitation should come late Friday into early Saturday with weak surface ridging under upper ridging, but warm air- advection could lead to at least isolated activity for much of the weekend. A stronger upper wave looks to push east across the region around Monday. There are some differences in the wave's progression, but this period will likely be the next one of severe weather concern. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1230 PM CDT Wed Apr 23 2025 Scattered storms are developing at midday around the area. Given the scattered nature, confidence is not high in whether storms will directly impact airports and the timing. Thus, have kept a mention of PROB30 for a few hours this afternoon and early this evening. Will monitor radar and amend if necessary. Chances decrease later this evening but will increase again toward the end of the 18Z TAF period. && .TOP WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Poage AVIATION...Teefey
Hazardous weather outlook, Apr 23, 3:56 AM CDT, 10 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 356 AM CDT Wed Apr 23 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-240900- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 356 AM CDT Wed Apr 23 2025 This Hazardous Weather Outlook is for central Kansas, east central Kansas, north central Kansas and northeast Kansas. .DAY ONE...Today and tonight. There is a marginal risk for severe thunderstorms this afternoon and this evening. Hail up to 1.5 inches in diameter and 60 MPH will be possible along with locally heavy rain. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Low chances for severe thunderstorms may return Thursday afternoon and evening. Localized areas of heavy rain capable of causing flooding are possible by Thursday night. .SPOTTER MESSAGE... Weather spotters are encouraged to relay reports of hail, damaging wind, tornadoes, and flooding. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf
In the hours before
Local storm report, Apr 23, 11:53 AM CDT, 2 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
1153 AM CDT Wed Apr 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 AM Rain 1 SSE Wilsey 38.63N 96.67W
04/23/2025 M2.10 Inch Morris KS CO-OP Observer
24 hour rainfall total.
&&Special weather statement, Apr 23, 12:30 PM CDT, 1 hour 36 minutes before
Special Weather Statement National Weather Service Topeka KS 1230 PM CDT Wed Apr 23 2025 KSZ009-010-021>023-231800- Clay-Pottawatomie-Riley-Washington-Marshall- 1230 PM CDT Wed Apr 23 2025 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN RILEY...NORTHWESTERN POTTAWATOMIE...SOUTHEASTERN WASHINGTON...NORTHEASTERN CLAY AND SOUTHWESTERN MARSHALL COUNTIES THROUGH 100 PM CDT... At 1230 PM CDT, Doppler radar was tracking a cluster of strong thunderstorms 9 miles northwest of Randolph, moving northeast at 20 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Hail damage to outdoor objects and vegetation is possible. Locations impacted include... Blue Rapids, Waterville, Randolph, and Green. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3937 9697 3950 9708 3973 9669 3949 9646 TIME...MOT...LOC 1730Z 235DEG 18KT 3953 9688 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH Prieto
Special weather statement, Apr 23, 1:21 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Topeka KS
121 PM CDT Wed Apr 23 2025
KSZ009-021-022-231845-
Clay-Riley-Washington-
121 PM CDT Wed Apr 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN RILEY...
SOUTHEASTERN WASHINGTON AND NORTHEASTERN CLAY COUNTIES THROUGH 145 PM
CDT...
At 121 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Green, moving northeast at 5 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to outdoor objects and vegetation is possible.
Locations impacted include...
Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3961 9681 3957 9680 3957 9672 3936 9687
3943 9709 3967 9704
TIME...MOT...LOC 1821Z 214DEG 6KT 3948 9694
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPHLocal storm report, Apr 23, 1:50 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
150 PM CDT Wed Apr 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM Hail 8 S Waterville 39.57N 96.76W
04/23/2025 M0.75 Inch Marshall KS Public
Report from mPING: Dime (0.75 in.).
&&
JPLocal storm report, Apr 23, 1:57 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
157 PM CDT Wed Apr 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM Hail 5 WSW Blaine 39.46N 96.50W
04/23/2025 E0.88 Inch Pottawatomie KS Public
estimated rainfall 1.5 inches and still
raining.
&&
JPThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 8:04 PM CDT | Special Weather Statement | TOP | Wabaunsee | 26 min |
| Apr 22, 8:15 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 30 min |
| Apr 22, 8:38 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Ottawa | 22 min |
| Apr 22, 8:56 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Ottawa | 34 min |
| Apr 22, 8:58 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 32 min |
| Apr 22, 9:20 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Morris | 25 min |
| Apr 22, 9:29 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Riley | 18 min |
| Apr 22, 9:38 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Morris | 37 min |
| Apr 22, 10:08 PM CDT | Special Weather Statement | TOP | Wabaunsee | 37 min |
| Apr 22, 10:10 PM CDT | Special Weather Statement | TOP | Lyon | 35 min |
| Apr 22, 10:16 PM CDT | Special Weather Statement | TOP | Dickinson | 29 min |
| Apr 22, 10:19 PM CDT | Special Weather Statement | TOP | Ottawa | 26 min |
| Apr 22, 10:30 PM CDT | Special Weather Statement | TOP | Lyon | 30 min |
| Apr 22, 10:34 PM CDT | Areal Flood Advisory | TOP | Dickinson, Morris | 3 hr |
| Apr 22, 10:46 PM CDT | Special Weather Statement | TOP | Dickinson | 29 min |
| Apr 22, 11:23 PM CDT | Special Weather Statement | TOP | Dickinson | 37 min |
| Apr 22, 11:27 PM CDT | Special Weather Statement | TOP | Dickinson | 33 min |
| Apr 23, 12:01 AM CDT | Special Weather Statement | TOP | Dickinson | 29 min |
| Apr 23, 1:17 AM CDT | Special Weather Statement | TOP | Shawnee, Wabaunsee | 28 min |
| Apr 23, 1:46 AM CDT | Special Weather Statement | TOP | Douglas, Shawnee, Wabaunsee | 29 min |
| Apr 23, 2:16 AM CDT | Special Weather Statement | TOP | Douglas, Shawnee, Wabaunsee | 29 min |
| Apr 23, 2:46 AM CDT | Special Weather Statement | TOP | Douglas, Shawnee, Wabaunsee | 29 min |
| Apr 23, 3:20 AM CDT | Special Weather Statement | TOP | Douglas, Shawnee | 55 min |
| Apr 23, 12:30 PM CDT | Special Weather Statement | TOP | Riley | 30 min |
| Apr 23, 12:38 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Riley | 37 min |
| Apr 23, 1:18 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Pottawatomie, Riley | 27 min |
| Apr 23, 1:21 PM CDT | Special Weather Statement | TOP | Riley | 24 min |
| Apr 23, 1:41 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie | 23 min |
| Apr 23, 1:58 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Riley, Washington | 17 min |
| Apr 23, 2:01 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Nemaha | 44 min |
| Apr 23, 2:43 PM CDT | Severe Thunderstorm Warning | TOP | Washington | 47 min |
| Apr 23, 2:57 PM CDT | Special Weather Statement | TOP | Pottawatomie | 33 min |
| Apr 23, 3:17 PM CDT | Special Weather Statement | TOP | Jackson | 43 min |
| Apr 23, 3:24 PM CDT | Severe Thunderstorm Warning | TOP | Washington | 24 min |
| Apr 23, 3:47 PM CDT | Special Weather Statement | TOP | Jefferson | 43 min |
| Apr 23, 3:49 PM CDT | Special Weather Statement | TOP | Jackson | 41 min |
| Apr 23, 3:51 PM CDT | Special Weather Statement | TOP | Jackson | 39 min |
| Apr 23, 4:00 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie | 30 min |
| Apr 23, 4:01 PM CDT | Flash Flood Warning | TOP | Jackson, Nemaha | 4 hr |
| Apr 23, 4:07 PM CDT | Special Weather Statement | TOP | Wabaunsee | 38 min |
| Apr 23, 4:19 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Shawnee | 41 min |
| Apr 23, 4:21 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Wabaunsee | 39 min |
| Apr 23, 4:50 PM CDT | Tornado Warning | TOP | Jackson, Jefferson, Shawnee | 25 min |
| Apr 23, 4:56 PM CDT | Special Weather Statement | TOP | Shawnee | 49 min |
| Apr 23, 4:59 PM CDT | Special Weather Statement | TOP | Douglas | 46 min |
| Apr 23, 5:11 PM CDT | Special Weather Statement | TOP | Jefferson | 49 min |
| Apr 23, 5:17 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Osage, Shawnee | 28 min |
| Apr 23, 5:40 PM CDT | Special Weather Statement | TOP | Osage | 35 min |
| Apr 23, 5:47 PM CDT | Special Weather Statement | TOP | Shawnee | 43 min |
| Apr 23, 5:51 PM CDT | Areal Flood Advisory | TOP | Shawnee | 114 min |
| Apr 23, 5:57 PM CDT | Severe Thunderstorm Warning | TOP | Osage | 18 min |
| Apr 23, 6:10 PM CDT | Special Weather Statement | TOP | Douglas | 50 min |
| Apr 23, 6:13 PM CDT | Severe Thunderstorm Warning | TOP | Osage | 32 min |
| Apr 23, 6:26 PM CDT | Special Weather Statement | TOP | Osage | 49 min |
| Apr 23, 6:31 PM CDT | Severe Thunderstorm Warning | TOP | Osage | 29 min |
| Apr 23, 6:44 PM CDT | Flash Flood Warning | TOP | Osage | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.